Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 29, 2019, 11:31 PM CDT for 7 counties in Minnesota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 11:31 PM CDT (04:31 UTC)
- Expired
- Jun 30, 2019, 12:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Clearwater County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 152 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:59 PM CDT | HAIL 1.25 | 1 Ene Goodridge, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
662
WUUS53 KFGF 300431
SVRFGF
MNC007-029-077-089-113-119-125-300530-
/O.NEW.KFGF.SV.W.0068.190630T0431Z-190630T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1131 PM CDT Sat Jun 29 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Marshall County in northwestern Minnesota...
Northeastern Red Lake County in northwestern Minnesota...
East central Polk County in northwestern Minnesota...
Northwestern Beltrami County in north central Minnesota...
Southern Lake of the Woods County in north central Minnesota...
Pennington County in northwestern Minnesota...
Northern Clearwater County in northwestern Minnesota...
* Until 1230 AM CDT.
* At 1131 PM CDT, severe thunderstorms were located along a line
extending from near Thorhult to 8 miles south of Espelie to near
Dakota Junction, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Thorhult, Fourtown and Malcolm around 1135 PM CDT.
Goodridge, Upper Red Lake and High Landing around 1150 PM CDT.
Espelie around 1155 PM CDT.
Ponemah around 1220 AM CDT.
Other locations impacted by these severe thunderstorms include Thief
River Falls Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4778 9474 4777 9519 4779 9557 4790 9605
4805 9628 4832 9631 4845 9517 4821 9476
TIME...MOT...LOC 0431Z 281DEG 36KT 4826 9528 4812 9561 4819 9609
HAIL...1.00IN
WIND...60MPH
$$
AM1 follow-up statement
207
WWUS53 KFGF 300517
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1217 AM CDT Sun Jun 30 2019
MNC077-300526-
/O.CAN.KFGF.SV.W.0068.000000T0000Z-190630T0530Z/
Lake of the Woods MN-
1217 AM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE OF THE WOODS
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.
LAT...LON 4778 9474 4777 9519 4779 9557 4790 9605
4805 9628 4822 9629 4833 9497 4821 9476
TIME...MOT...LOC 0516Z 281DEG 36KT 4817 9462 4803 9495 4810 9543
$$
MNC007-029-089-113-119-125-300530-
/O.CON.KFGF.SV.W.0068.000000T0000Z-190630T0530Z/
Marshall MN-Red Lake MN-Polk MN-Beltrami MN-Pennington MN-
Clearwater MN-
1217 AM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN MARSHALL...NORTHEASTERN RED LAKE...EAST CENTRAL
POLK...CENTRAL BELTRAMI...PENNINGTON AND NORTHERN CLEARWATER
COUNTIES...
At 1216 AM CDT, severe thunderstorms were located along a line
extending from Upper Red Lake to Ponemah to 9 miles south of Jelle,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Ponemah around 1220 AM CDT.
Other locations impacted by these severe thunderstorms include Thief
River Falls Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4778 9474 4777 9519 4779 9557 4790 9605
4805 9628 4822 9629 4833 9497 4821 9476
TIME...MOT...LOC 0516Z 281DEG 36KT 4817 9462 4803 9495 4810 9543
HAIL...1.00IN
WIND...60MPH
$$
AMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:03 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 29, 10:03 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Grand Forks ND 1003 PM CDT Sat Jun 29 2019 .UPDATE... Issued at 953 PM CDT Sat Jun 29 2019 Strong capping and lack of strong surface heating (due to morning/afternoon convection) prevented a significant portion of the area from destabilizing this evening. Current focus is on an area of weak surface convergence from Hallock MN to Carrington ND where new cells have eroded capping sufficiently enough to maintain updrafts beyond the freezing level. Updated rain chances to focus on the evolution of this region as it progresses eastward. However, these storms are moving northeast toward northwest MN where SPC mesoanalysis shows strong shear and instability weaken considerably, so may be difficult for semi- discrete storms to maintain strength long enough to reach severe limits. Most likely scenario at this point seems to be one in which storms merging into a MCS with severe wind threat given strong 850mb jet nosing up the RRV. UPDATE Issued at 634 PM CDT Sat Jun 29 2019 Updated aviation discussion for 00z TAF issuance. && .SHORT TERM...(This evening through Sunday) Issued at 350 PM CDT Sat Jun 29 2019 The exiting mesoscale convective complex brought severe weather to parts of ND and even a little into NW MN this morning/early afternoon. The rain cooled air from the thunderstorms put a damper on heating today, thus cancelled the heat advisory for all counties except the far SW. Severe storms still look to be likely this evening with a growing tornado threat in the western zones. The latest Supercell Tornado Parameter (STP) has an area up to 9 over southcentral ND...and the favorable conditions are expected to drift east over the next few hours. The SPC has a 10% tornado area in the far west in their Enhanced Risk. Discrete supercells are expected right away with hail/wind/tornado all a concern across eastern ND, esp the Devils Lake to Valley City area. Models hint the storms may morph into a line and move east...most likely across the northern Red River Valley and into NW MN. Although the best chance the line will affect the north...it is possible the whole area will see this line of storms later tonight. Temps stay warm tonight...with lows in the upper 60s. After that a few showers/storms may affect the far south tomorrow, but most of the activity should be to the south of the area. Highs will be mostly in the 80s on Sunday. .LONG TERM...(Sunday night through Saturday) Issued at 350 PM CDT Sat Jun 29 2019 The overview is that the large scale pattern over the Northern Plains will become more westerly early next week as ridge breaks down and upper low drops out of the Arctic into northern Manitoba through the first part of the week. Eventually southwest flow will redevelop for a time, but there is little change in 500 heights, so temps through the extended will tend to be near (or slightly below) normal in the upper 70s/lower 80s for highs. These pattern shifts will keep an active storm track within the vicinity of our CWA, resulting in several opportunities for shower and thunderstorm chances through the extended period. A period of potentially better severe chances is Tue and Tue night where strong synoptic forcing in the form of an upper jet streak, mid level shortwave trough, and surface cold front are shown to drop near or over our CWA. At least elevated instability would be supported with adequate deep unidirectional shear to suggest the threat of hail and damaging wind. Looking ahead to Independence Day and Friday, increasing southwest flow will raise the possibility for more shower and thunderstorm activity. Details in these later periods are still uncertain though and will be refined with time. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 634 PM CDT Sat Jun 29 2019 Expect VFR conditions early this evening, during a break before another round of thunderstorms builds east into the region from central ND. Exact timing of storms is still uncertain but most probable scenario is laid out in TAFs. KDVL will see the earliest impacts with TSRA and potential for hail and damaging wind gusts in the 01-04z timeframe. TSRA will spread east toward GFK, TVF, and perhaps FAR around midnight and into northwest and west central MN between 06-12z. Ahead of storms, expect generally south winds at 10- 20 kts with gusts up to 30 kts. After the cold front passes through overnight, winds will become northwest with VFR conditions gradually returning from northwest to southeast on Sunday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...BP SHORT TERM...Knutsvig LONG TERM...WJB AVIATION...BP
Hazardous weather outlook, Jun 29, 6:57 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Grand Forks ND 657 PM CDT Sat Jun 29 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-010000- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 657 PM CDT Sat Jun 29 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Severe thunderstorms are expected to develop across central ND this evening and move east across eastern ND this evening and into northwestern MN overnight. Hail over 2 inches in diameter, damaging winds over 75 mph, and tornadoes are all expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible throughout much of the next week with the best chances on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Special weather statement, Jun 29, 9:27 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
927 PM CDT Sat Jun 29 2019
MNZ004-005-007-008-300330-
East Marshall MN-Kittson MN-Roseau MN-West Marshall MN-
927 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...KITTSON
AND SOUTHWESTERN ROSEAU COUNTIES UNTIL 1030 PM CDT...
At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Noyes to near Lancaster to
near Strandquist. Movement was east at 20 mph.
Nickel size hail will be possible with these storms.
Strong thunderstorms will be near...
Strandquist and Newfolden around 930 PM CDT.
Lake Bronson around 940 PM CDT.
Middle River and Lake Bronson State Park around 950 PM CDT.
Strathcona around 955 PM CDT.
Haug, Gatzke and Leo around 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4883 9619 4839 9567 4834 9646 4878 9690
4897 9724 4900 9723 4900 9646
TIME...MOT...LOC 0226Z 263DEG 19KT 4908 9727 4880 9678 4844 9636
AMSpecial weather statement, Jun 29, 10:38 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1038 PM CDT Sat Jun 29 2019
MNZ004-005-300400-
Kittson MN-Roseau MN-
1038 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KITTSON AND
NORTHWESTERN ROSEAU COUNTIES UNTIL 1100 PM CDT...
At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caribou, or 25 miles west of Roseau, moving east at 50 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Pinecreek around 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4893 9556 4878 9629 4899 9653 4900 9648
4900 9566
TIME...MOT...LOC 0337Z 255DEG 42KT 4896 9631
AMSpecial weather statement, Jun 29, 10:39 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1039 PM CDT Sat Jun 29 2019 MNZ005-008-009-300415- East Marshall MN-North Beltrami MN-Roseau MN- 1039 PM CDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...SOUTHWESTERN ROSEAU AND NORTHWESTERN BELTRAMI COUNTIES UNTIL 1115 PM CDT... At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm over Middle River, or 22 miles north of Thief River Falls, moving east at 50 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Middle River around 1040 PM CDT. Gatzke around 1100 PM CDT. Casperson and Torfin around 1110 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4825 9612 4854 9638 4878 9584 4836 9546 TIME...MOT...LOC 0339Z 255DEG 42KT 4843 9619 AM
Special weather statement, Jun 29, 11:20 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1120 PM CDT Sat Jun 29 2019
MNZ008-009-013-300500-
East Marshall MN-North Beltrami MN-Pennington MN-
1120 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...
NORTHWESTERN BELTRAMI AND NORTHEASTERN PENNINGTON COUNTIES UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Espelie, or 21 miles northeast of Thief River Falls, moving east at
45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Espelie around 1125 PM CDT.
Grygla around 1130 PM CDT.
Jelle and Carmel around 1140 PM CDT.
Fourtown and Malcolm around 1145 PM CDT.
Thorhult around 1150 PM CDT.
Other locations impacted by this storm include Thief River Falls
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4804 9628 4832 9632 4843 9532 4808 9518
4802 9579
TIME...MOT...LOC 0420Z 275DEG 41KT 4827 9577
AMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:27 PM CDT | Special Weather Statement | FGF | Kittson, Marshall | 63 min |
| Jun 29, 10:28 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 32 min |
| Jun 29, 10:38 PM CDT | Special Weather Statement | FGF | Roseau | 22 min |
| Jun 29, 10:39 PM CDT | Special Weather Statement | FGF | Roseau | 36 min |
| Jun 29, 10:55 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Roseau | 50 min |
| Jun 29, 11:20 PM CDT | Special Weather Statement | FGF | Pennington | 40 min |
| Jun 30, 12:24 AM CDT | Special Weather Statement | FGF | Beltrami | 36 min |
| Jun 30, 12:27 AM CDT | Special Weather Statement | FGF | Beltrami | 33 min |
| Jun 30, 12:41 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 34 min |
| Jun 30, 1:00 AM CDT | Special Weather Statement | FGF | Beltrami | 60 min |
| Jun 30, 1:15 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 45 min |
| Jun 30, 1:44 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Pennington, Polk, Red Lake | 46 min |
| Jun 30, 1:54 AM CDT | Special Weather Statement | FGF | Beltrami | 51 min |
| Jun 30, 2:04 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 41 min |
| Jun 30, 2:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 50 min |
| Jun 30, 2:41 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 64 min |
| Jun 30, 3:07 AM CDT | Special Weather Statement | FGF | Clearwater, Hubbard | 68 min |
| Jun 30, 7:30 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 45 min |
| Jun 30, 7:53 AM CDT | Special Weather Statement | FGF | Wadena | 37 min |
| Jun 30, 7:58 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 37 min |
| Jun 30, 8:19 AM CDT | Special Weather Statement | FGF | Wadena | 56 min |
| Jun 30, 8:53 AM CDT | Special Weather Statement | FGF | Grant | 22 min |
| Jun 30, 8:58 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.